There is a wealth of experiences concerning cancer and leukemia induced in human populations by radiation. The contribution of the nuclear industry to the radiation exposure of the general population is small, but there is the risk of catastrophic accidents causing a large number of deaths. The authors describe the case of a 48 year old black man accidentally exposed to the effects of radiations during the nuclear disaster of Chernobyl in 1986. The patient showed, many years later, a predominantly cutaneous high-grade T cell lymphoma, which was refractory to traditional treatments but sensitive to high doses of a recombinant interferon. Unluckily the patient died, six months later, because of autoinfection overwhelming. The goal of the authors is again to ask to reflect on the risk of the use of nuclear power and to debate the possible choice of the still experimental treatments.
|Translated title of the contribution||A case of non-Hodgkin T-cell lymphoma with predominantly cutaneous manifestations|
|Number of pages||6|
|Publication status||Published - Aug 1995|
ASJC Scopus subject areas